Do you smoke and use hormonal contraceptives? Beware, this combination can be deadly, according to Ana Elena Ancona Badillo, Cardiologist.
The representative of the chapter on heart disease in women, National Association of Cardiologists of Mexico (ANCAM) , said that this is the most dangerous combination and is causing women to have heart disease at an earlier age.
Tobacco and contraceptives are a suicidal association, tobacco is vasoconstriction, narrows blood vessels and with hormonal therapy increases the risk of cardiovascular disease and infarction, "he said.
The specialist explained that the menopause increases the risk of heart attack , and that normally happens after 50 years. Before the climacteric (suspension of the menopause), the cases are one woman for every 18 men, and after that stage the number of heart attacks rises to one for every three men.
However, having a increased consumption of tobacco and use of hormonal contraceptives of short or long duration, there are 27-year-old women who arrive with a heart attack to hospital.
In addition, others present cardiovascular disease because the arteries narrow, clog or have problems for an adequate Blood flow .
During the seminar "Ferrer 1,2,3 for adherence", Ancona Badillo stressed that all these manifestations present clinically differently in women than in men, that makes diagnosis difficult and causes them to arrive late to the doctor.
When she arrives at the doctor she is told that she has an anxiety crisis, that she has fatigue or any other problem and that she is underestimated in the treatment, which complicates her situation, in addition, that women, as head of the family, give priority to everything before his health, "he warned.
Added to this, he added, high blood pressure, high cholesterol and triglycerides they are risk factors for cardiovascular and cerebrovascular diseases.